Alert archive / Florida / Areal Flood Warnings in 2017
Areal Flood Warning 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this areal flood warning at Jul 16, 2017, 5:18 PM EDT for Alachua County, Bradford County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 5:18 PM EDT (21:18 UTC)
- Expired
- Jul 16, 2017, 6:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alachua County, FL, Bradford County, FL
The radar
The Jacksonville radar (KJAX), 90 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1850 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WGUS42 KJAX 162118 FLWJAX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Jacksonville FL 518 PM EDT SUN JUL 16 2017 FLC001-007-162215- /O.NEW.KJAX.FA.W.0021.170716T2118Z-170716T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Alachua FL-Bradford FL- 518 PM EDT SUN JUL 16 2017 The National Weather Service in Jacksonville has issued a * Flood Warning for Urban Areas and Small Streams in... Northeastern Alachua County in northern Florida... Central Bradford County in northern Florida... * Until 615 PM EDT * At 516 PM EDT, Doppler radar indicated thunderstorms producing heavy rain which will cause flooding. Peak rainfall of three to four inches of rain has fallen over the past hour to hour and a half. * Some locations that will likely experience flooding include... Orange Heights, New River, Sampson, Waldo, Hampton and Brooker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be aware of ponding of water on major highways like U.S. Highway 301. && LAT...LON 2988 8244 2998 8227 2979 8205 2963 8206 $$ SANDRIK
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 16, 2:34 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 16, 2:34 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 234 PM EDT Sun Jul 16 2017 .NEAR TERM /Through Monday/... Numerous showers and storms were developing across the region, and expect numerous to widespread showers and storms to continue through the afternoon and early evening. Various shortwaves will move across southeast Georgia towards the FL/GA border tonight, and showers/storms may continue across southeast Georgia overnight. The main threats from convection this afternoon will be locally heavy rainfall, gusty winds from wet microbursts, and frequent cloud-to-ground lightning. Overnight lows will be in the 70s. Weak upper troughing will remain over the region, stuck between upper ridges over the western Atlantic and the middle of the country. A weak surface trough will stall across central Georgia tonight and remain through Monday. The base of the upper trough will shift slowly southward into northeast Florida late Monday afternoon. Numerous to widespread showers and storms are forecast once again. Drier low level air will push eastward across north central and northeast Florida late in the day, which may lead to storms ending by the early evening hours. The earlier start to convection will lead to lower high temperatures in the upper 80s to lower 90s. .SHORT TERM.../MONDAY NIGHT THROUGH THURSDAY/... A trough of low pressure will be nearly stationary over the Southeastern US this period, with this boundary extending to just North of the forecast area. Otherwise, surface high pressure will remain to the East of the region. Daily rounds of mainly diurnally driven afternoon and evening convection will be expected, with the proximity of the stalled trough to the North providing an additional source of convergence. Therefore higher than normal convective chances are anticipated this period. Temperatures will be near to slightly above normal this period. .LONG TERM.../THURSDAY NIGHT THROUGH SUNDAY/... Surface high pressure will slide to the South early this period, with the ridge to the Southeast for much of this period. With the ridge further to the South, the persistent Southeastern US trough will extend further Southeast. The combination of these features will lead to a prevailing Westerly flow this period, which should yield a little drier period. Although isolated to scattered diurnal convection will be expected each day. Above normal temperatures will be expected this period. && .AVIATION... Showers/Storms will be over/near the TAF sites this afternoon into the evening before dissipating. Restrictions are likely at many TAF sites, with IFR/LIFR conditions and gusty winds. South to southeast winds 5-10 knots will prevail outside of showers and storms, with light southwesterly winds overnight. Storms will develop near the TAF sites near the end of the TAF period on Monday. && .MARINE... Surface high pressure remains over the Atlantic and will drift further east and strengthen as the week progresses. This will allow for mainly south to southwest flow, outside of sea breeze formation near the coast each afternoon. An approaching surface trough will increase chances and coverage of thunderstorms through the middle of the week. Seas will remain mostly 2 to 4 feet. Rip Currents: Low to moderate risk of rip currents through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 91 / 60 60 40 70 SSI 78 87 77 88 / 50 70 20 40 JAX 75 90 75 90 / 30 80 20 60 SGJ 74 89 75 89 / 20 60 30 50 GNV 73 91 73 91 / 30 60 30 70 OCF 73 91 73 91 / 20 70 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Struble/Corless
Hazardous weather outlook, Jul 16, 2:39 AM EDT, 14 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 239 AM EDT Sun Jul 16 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-170645- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 239 AM EDT Sun Jul 16 2017 ...MODERATE RISK OF RIP CURRENTS TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected to develop this afternoon and evening across northeast Florida and southeast Georgia. Frequent lighting, heavy rainfall and localized flooding are the primary hazards. A few storms could produce strong to marginally severe wind gusts. There is a moderate risk of rip currents at area beaches this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... An active summertime pattern is expected through Thursday, with scattered to numerous thunderstorms expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 16, 4:21 PM EDT, 57 minutes before
Special Weather Statement National Weather Service Jacksonville FL 421 PM EDT SUN JUL 16 2017 FLZ023-GAZ150-164-162100- Baker FL-Ware GA-Charlton GA- 421 PM EDT SUN JUL 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAKER... SOUTHEASTERN WARE AND NORTHWESTERN CHARLTON COUNTIES UNTIL 500 PM EDT... At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Stephen Foster State Park, moving northeast at 15 mph. Nickel size hail and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Folkston and Homeland. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3048 8224 3053 8239 3103 8228 3090 8195 TIME...MOT...LOC 2021Z 203DEG 14KT 3072 8221 STRUBLE
Local storm report, Jul 16, 4:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 5 SSW UNF 30.21N 81.55W
07/16/2017 E0.50 INCH DUVAL FL BROADCAST MEDIA
BROADCAST MEDIA FORWARDED PUBLIC REPORT OF HALF INCH SIZE
HAIL. EXACT LOCATION APPROXIMATE.
&&
NMCGINNSpecial weather statement, Jul 16, 4:36 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Jacksonville FL 436 PM EDT SUN JUL 16 2017 FLZ031-032-036-037-162115- Putnam FL-Alachua FL-Bradford FL-Clay FL- 436 PM EDT SUN JUL 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA... SOUTHEASTERN BRADFORD...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 515 PM EDT... At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near Melrose, moving northeast at 15 mph. Nickel size hail and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Starke, Keystone Heights, Melrose, Kingsley, Orange Heights, Lake Geneva, Camp Blanding, Waldo, Hampton and Putnam Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2964 8201 2971 8220 3004 8210 2993 8181 TIME...MOT...LOC 2036Z 203DEG 13KT 2975 8208 STRUBLE
Special weather statement, Jul 16, 4:37 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Jacksonville FL 437 PM EDT SUN JUL 16 2017 FLZ032-033-037-162115- St. Johns FL-Putnam FL-Clay FL- 437 PM EDT SUN JUL 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS... NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 515 PM EDT... At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over Bardin, or near Palatka, moving northeast at 10 mph. Nickel size hail and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Palatka, East Palatka, Bostwick, Federal Point, Bardin, Picolata and Carraway. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2958 8166 2966 8185 2998 8174 2987 8146 TIME...MOT...LOC 2036Z 203DEG 7KT 2969 8173 STRUBLE
Special weather statement, Jul 16, 4:39 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
439 PM EDT SUN JUL 16 2017
GAZ133>136-153-162130-
Bacon GA-Appling GA-Inland Glynn GA-Jeff Davis GA-Wayne GA-
439 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHERN
BACON...WAYNE...APPLING AND JEFF DAVIS COUNTIES UNTIL 530 PM EDT...
At 439 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Baxley to 7 miles south of
Gardi. Movement was north at 30 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jesup, Baxley, Hazlehurst, Graham, Surrency, Gardi, Plant Hatch,
Screven, Odum and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 8219 3191 8213 3186 8212 3182 8202
3179 8199 3179 8196 3167 8185 3165 8181
3166 8181 3154 8167 3149 8164 3134 8170
3174 8279 3190 8270 3196 8256 3195 8249
3197 8247
TIME...MOT...LOC 2039Z 187DEG 27KT 3169 8246 3143 8177
STRUBLELocal storm report, Jul 16, 4:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 4 WNW PALATKA 29.68N 81.72W
07/16/2017 E0.25 INCH PUTNAM FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZE HAIL ON SR-100 NEAR
BARDIN ROAD.
&&
NMCGINNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:32 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jul 16, 1:21 PM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Jul 16, 1:32 PM EDT | Special Weather Statement | JAX | Nassau | 43 min |
| Jul 16, 1:52 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 16, 1:54 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 25 min |
| Jul 16, 1:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 16, 2:05 PM EDT | Special Weather Statement | JAX | Clay | 40 min |
| Jul 16, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 29 min |
| Jul 16, 2:12 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jul 16, 2:22 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 38 min |
| Jul 16, 2:24 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Jul 16, 2:25 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 16, 2:32 PM EDT | Areal Flood Advisory | JAX | Clay | 88 min |
| Jul 16, 2:38 PM EDT | Areal Flood Advisory | JAX | Duval | 97 min |
| Jul 16, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 27 min |
| Jul 16, 2:49 PM EDT | Areal Flood Advisory | JAX | Nassau | 86 min |
| Jul 16, 2:53 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Jul 16, 3:02 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jul 16, 3:05 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jul 16, 3:21 PM EDT | Special Weather Statement | JAX | Gilchrist | 39 min |
| Jul 16, 3:31 PM EDT | Special Weather Statement | JAX | Bradford, Union | 44 min |
| Jul 16, 3:52 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Union | 19 min |
| Jul 16, 4:05 PM EDT | Special Weather Statement | JAX | Bradford, Union | 40 min |
| Jul 16, 4:17 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Union | 43 min |
| Jul 16, 4:33 PM EDT | Areal Flood Advisory | JAX | Bradford | 57 min |
| Jul 16, 4:36 PM EDT | Special Weather Statement | JAX | Bradford | 39 min |
| Jul 16, 4:37 PM EDT | Special Weather Statement | JAX | Putnam | 38 min |
| Jul 16, 4:41 PM EDT | Areal Flood Advisory | JAX | Alachua | 94 min |
| Jul 16, 4:47 PM EDT | Areal Flood Advisory | JAX | Baker, Union | 3 hr |
| Jul 16, 5:31 PM EDT | Special Weather Statement | JAX | Columbia | 29 min |
| Jul 16, 6:13 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 62 min |
Nearby
Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.